Hold control (command on a Mac) and press the + key as many times as necessary to increase the font size.
Hold control (command on a Mac) and press the - key to reduce the font size. - hide

#1 March 7, 2021 11:51:26

BIng83
Registered: 2021-03-07
Posts: 1
Profile  

Graves’ disease but going hypo after treatment?

Diagnosed with Graves disease 12 years ago and after treatment with Carbimazole I was in remission for around 8 years. I relapsed about 2 1/2 years ago and was again treated with Carbimazole. I have been off the Carb now for 6 months, my bloods in January were that my TSH was 2.7 (normal range 0.27 - 4.2) they didn't test the FT4 or T3 as TSH was normal but my latest bloods last week were TSH 12.1, FT3 9.1 (normal range 12.0 - 22.0) and FT3 3.2 (normal range 3.1 - 6.8). I don't speak to my consultant for another good few weeks and just wondering if anyone has any thoughts on what's happening? Obviously looking at the results I am swinging towards hypo and I have gained weight despite restricting my diet and exercising. Also feeling a little sluggish. Just wondering why after 6 months after stopping hyper treatment it's swinging the other way?

Offline

#2 March 10, 2021 12:28:02

Kimberly
Online Facilitator
Registered: 2008-10-14
Posts: 4240
Profile  

Graves’ disease but going hypo after treatment?

Hello and welcome - Some patients do end up going hypothyroid after a course of antithyroid medications like carbimazole. (It happened to me after a similar drug, methimazole.) I don't think it's fully understood why - could be due to blocking antibodies. We're fellow patients, not docs, so if your appointment is a few weeks away, I would really encourage you to contact your doctor's office ASAP to go over the labs and see if they recommend a prescription for replacement hormone.


Kimberly
GDATF Forum Facilitator

…through nature's inflexible grace, I'm learning to live…
– Dream Theater

Offline

#3 March 10, 2021 21:58:45

graves15
Registered: 2021-03-01
Posts: 2
Profile  

Graves’ disease but going hypo after treatment?

Dear Blng83,
I am sorry to hear about your current situation. It can be very frustrating especially when there is no explanation. The same thing has happened to me as well but I was on methimazole. My endo just said "it's possible to have a mixed process of hypo and hyperthyroidism (having both stimulating and destructive antibodies). I have recently been put back on methimazole after being on levothyroxine for the past several years.
I hope you are able to start feeling better soon.

Offline

  • Root
  • » GDATF
  • » Graves’ disease but going hypo after treatment? [RSS Feed]

Board footer

Moderator control

Questions? Problems? Please contact us at [email protected] or 877-643-3123.

GDATF on Facebook

Support the GDATF and become a member today!

© 2021 Graves' Disease & Thyroid Foundation